Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 352, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 4, 2004, 4:40 PM CDT for Adair County, Kentucky. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2004, 4:40 PM CDT (21:40 UTC)
- Expired
- Aug 4, 2004, 5:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Adair County, KY
The radar
The Louisville radar (KLVX), 114 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 4:55 PM CDT | TSTM WND DMG | 5 Ne Columbia, KY | TREES DOWN ALONG THE ADAIR/GREEN COUNTY LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 1:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1172 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 042140
SVRLMK
KYC001-042215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
439 PM CDT WED AUG 4 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 515 PM CDT
* AT 534 PM EDT(434 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF COLUMBIA TO
13 MILES WEST OF COLUMBIA...OR ALONG A LINE EXTENDING FROM 43
MILES WEST OF SOMERSET TO 50 MILES EAST OF BOWLING GREEN...AND
MOVING SOUTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
COLUMBIA BY 455 PM CDT
MILLTOWN BY 450 PM EDT
REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
LAT...LON 3696 8543 3710 8553 3714 8542 3722 8531
3726 8523 3719 8506 3705 8516 3698 8523
3694 8524
$$
FUNKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 1:15 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Aug 4, 1:15 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 215 PM EDT WED AUG 4 2004 ...SHORT TERM FORECAST (TONGT THROUGH SAT)... SCTD TSTMS HAVE DEVELOPED ON AN OUTFLOW BNDRY SLIDING SWD ACRS SRN INDIANA ATTM. NMRS OTHER OUTFLOW BNDRYS SEEN IN VIS SATELITE IMAGERY UPSTREAM. WUD EXPECT ADDITIONAL TSTMS TO DEVELOP OVR WRN PART OF THE BNDRY ACRS SW INDIANA/NWRN KY WHERE DEWPOINTS HAVE RISEN TO THE MID/UPPER 70S/SBCAPES OF 3500 TO 4000 J/KG. OUTFLOW BOUNDARIES WILL BE THE FOCI FOR THUNDERSTORM DEVELOPMENT THAT WILL AFFECT LMK FA THIS EVE AND OVRNGHT. THUS THE PRIME FOCUS WILL BE TIMING AND EXTENT OF SHOWERS/ THUNDERSTORMS AHEAD OF COLD FRONT DROPPING SOUTHEAST ACROSS FA TONIGHT/ EARLY THURSDAY. MODELS GENERALLY CONSISTENT AND HAVE BECOME MORE PROGRESSIVE THIS RUN. THUS WILL LIMIT TSTM CHC TO EARLY MRNG NRN FA THU AND MRNG IN THE SOUTH. PRIMARY THREAT AND TIMING FOR SVR WX APPEARS TO BE DAMAGING WINDS FROM LATE AFTERNOON TIL MIDNIGHT WITH INSTABILITY MAX AND INCREASING MAINLY LOW LVL SPEED SHEAR CONDUCIVE TO BOWING SEGMENTS. SVR STM WATCH LIKELY FOR THE NRN TWO THIRDS OF OUR FA FOR LATE AFTN/EVE. WILL CONT LIKELY POPS. THUNDERSTORMS WILL DECREASE FROM THE NORTH LATE TONIGHT AND EARLY THURSDAY WITH ACTIVITY DEPARTING OUR SERN MOST COUNTIES BY MIDDAY THURSDAY. HIGH PRESSURE WILL BUILD IN BRINGING MUCH COOLER AND DRIER AIR IN FOR THE REST OF THE WEEK AND INTO THE WEEKEND. .EXTENDED DISCUSSION (SATURDAY NIGHT THROUGH WEDNESDAY)... EXT MODELS CONTINUE TO BE IN GOOD AGREEMENT THROUGH THE EXT PD. NOT MUCH CHANGE IN THE UPPER LEVEL PATTERN AS THE TROF EAST/RIDGE WEST PATTERN PERSISTS ACROSS NOAM. MAIN WEATHER FEATURE IN THE EXTENDED PERIOD WILL BE AN UPPER LEVEL DISTURBANCE AND ASSOCIATED SFC FRONTAL BOUNDARY. THIS BOUNDARY WILL SLIDE THROUGH LATE MON OR EARLY TUESDAY AND THEN CLEAR THE AREA BY WEDNESDAY. ONLY MINOR CHANGES WILL BE NEEDED TO ONGOING FCST. WILL RUN SMALL CHC POPS FOR MONDAY AFTERNOON THROUGH TUESDAY NIGHT AND DRY ON WEDNESDAY. WITH THE PERSISTENT TROF IN THE EAST...TEMPERATURES WILL CONTINUE TO RUN A FEW DEGREES BELOW NORMAL. THE 00Z OPERATIONAL MEX NUMBERS ARE TIGHTLY CLUSTERED WITH THE 00Z GFS ENSEMBLES...SO A BLEND WILL BE USED HERE. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. && KIRKPATRICK/JARVIS
Hazardous weather outlook, Aug 4, 3:00 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 400 PM EDT WED AUG 4 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-050900- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN... CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE... ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG... HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE... NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD... VERSAILLES...WINCHESTER 400 PM EDT (300 PM CDT) WED AUG 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. AS A STRONG COLD FRONT APPROACHES THE OUTLOOK AREA, THUNDERSTORMS ARE LIKELY TONIGHT. SOME STORMS MAY BE SEVERE...ESPECIALLY THIS EVENING...WITH THE PRIMARY THREAT BEING DAMAGING WINDS. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN WILL OCCUR AS WELL AS SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AFTER A PERIOD OF BELOW NORMAL TEMPERATURES LATE THIS WEEK, SCATTERED THUNDERSTORMS ARE FORECAST TO RETURN TO THE AREA MONDAY THROUGH WEDNESDAY OF NEXT WEEK AS HEAT AND HUMIDITY VALUES RISE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING.
In the hours before
Local storm report, Aug 4, 3:01 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
401 PM EDT WED AUG 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG STEPHENSBURG 37.63N 86.02W
08/04/2004 HARDIN KY BROADCAST MEDIA
HALF OF ROOF BLOWN OFF GROCERY STORE ONTO CARS IN PARKING
LOT. RELAYED FROM WAVE 3 METEOROLOGIST.
&&
WAIDLEY/SZAPPANOSLocal storm report, Aug 4, 3:38 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
438 PM EDT WED AUG 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0416 PM TSTM WND DMG LEXINGTON 38.04N 84.46W
08/04/2004 FAYETTE KY LAW ENFORCEMENT
POWER LINES DOWN. LARGE LIMBS ACROSS ROADS.
&&
WAIDLEY/SZAPPANOSLocal storm report, Aug 4, 3:53 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
453 PM EDT WED AUG 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND DMG BROWNSVILLE 37.19N 86.26W
08/04/2004 EDMONSON KY BROADCAST MEDIA
TREES DOWN.
&&
WAIDLEY/SZAPPANOSSpecial weather statement, Aug 4, 4:02 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 502 PM EDT WED AUG 4 2004 KYZ070>076-042300- ALLEN KY-BARREN KY-LOGAN KY-METCALF KY-MONROE KY-SIMPSON KY- WARREN KY- INCLUDING THE CITIES OF...BOWLING GREEN...RUSSELLVILLE... GLASGOW AND FRANKLIN 502 PM EDT WED AUG 4 2004 ...LINE OF STRONG STORMS TO MOVE THROUGH THE AREA OVER THE NEXT FEW HOURS... AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS LOCATED JUST NORTH OF BOWLING GREEN. THIS LINE OF STORMS WAS MOVING SLOWLY EAST SOUTHEAST AT 25 MPH. EXPECT TORRENTIAL RAINS...WIND GUSTS TO 40 MPH AND INTENSE CLOUD TO GROUND LIGHTNING. ADDITIONALLY...WITH THE SLOW MOVEMENT OF THUNDERSTORMS...RAINFALL AMOUNTS OF ONE TO TWO INCHES IS POSSIBLE WITH THIS ACTIVITY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. JARVIS
Local storm report, Aug 4, 4:09 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
509 PM EDT WED AUG 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG LANCASTER 37.62N 84.58W
08/04/2004 GARRARD KY LAW ENFORCEMENT
TREES DOWN.
&&
WAIDLEY/SZAPPANOSLocal storm report, Aug 4, 4:18 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
518 PM EDT WED AUG 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG SPRINGFIELD 37.69N 85.22W
08/04/2004 WASHINGTON KY TRAINED SPOTTER
SOME LARGE TREE LIMBS DOWN.
&&
WAIDLEY/SZAPPANOSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 1:58 PM CDT | Severe Thunderstorm Warning | LMK | Hardin | 47 min |
| Aug 4, 2:16 PM CDT | Severe Thunderstorm Warning | LMK | Shelby | 29 min |
| Aug 4, 2:49 PM CDT | Severe Thunderstorm Warning | LMK | Larue, Marion | 41 min |
| Aug 4, 2:52 PM CDT | Severe Thunderstorm Warning | LMK | Washington | 28 min |
| Aug 4, 2:58 PM CDT | Severe Thunderstorm Warning | LMK | Fayette, Scott | 37 min |
| Aug 4, 3:11 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Mercer | 49 min |
| Aug 4, 3:14 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon | 31 min |
| Aug 4, 3:45 PM CDT | Severe Thunderstorm Warning | LMK | Garrard | 40 min |
| Aug 4, 4:13 PM CDT | Severe Thunderstorm Warning | LMK | Madison | 32 min |
| Aug 4, 4:19 PM CDT | Severe Thunderstorm Warning | LMK | Green | 41 min |
| Aug 4, 5:13 PM CDT | Severe Thunderstorm Warning | LMK | Russell | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.